Alert archive / Missouri / Freeze Watches in 2016

Freeze Watch 3, NWS St. Louis, MO

April 7, 201629 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this freeze watch at Apr 7, 2016, 3:29 AM CDT for 29 counties in Missouri; 17 counties in Illinois. It took effect at Apr 9, 2016, 12:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2016, 3:29 AM CDT (08:29 UTC)
In effect from
Apr 9, 2016, 12:00 AM CDT
Expired
Apr 8, 2016, 3:26 AM CDT
In force
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

793 
WWUS73 KLSX 070829
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
329 AM CDT THU APR 7 2016

MOZ041-047>051-059-060-062-072-073-084-099-072030-
/O.NEW.KLSX.WI.Y.0008.160407T1800Z-160408T0000Z/
/O.NEW.KLSX.FZ.A.0003.160409T0600Z-160409T1400Z/
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FULTON...JEFFERSON CITY...
SULLIVAN...UNION...WASHINGTON
329 AM CDT THU APR 7 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS
FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING.

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS
  AFTERNOON. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED
  LATE ON FRIDAY NIGHT.

* WINDS...WINDS WILL BE FROM THE NORTHWEST AT 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS CAN ALSO LIFT
  AND MOVE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR
  OBJECTS. MINOR TREE AND BUILDING DAMAGE IS ALSO POSSIBLE..
  SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED ON FRIDAY
  NIGHT.

* TEMPERATURES...LOW TEMPERATURES ON FRIDAY NIGHT WILL RANGE FROM
  THE MIDDLE 20S TO AROUND 30 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS DIMINISH.

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-052-061-063>065-074-075-085-072030-
/O.NEW.KLSX.FZ.A.0003.160409T0600Z-160409T1400Z/
ADAMS IL-AUDRAIN MO-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JEFFERSON MO-JERSEY IL-KNOX MO-LEWIS MO-
LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-RALLS MO-
RANDOLPH IL-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO-
SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO-
WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...CENTRALIA...CHESTER...EDWARDSVILLE...FARMINGTON...
HANNIBAL...LITCHFIELD...MEXICO...MOUNT STERLING...PITTSFIELD...
QUINCY...SAINT CHARLES...SAINT LOUIS...SALEM...SPARTA...VANDALIA
329 AM CDT THU APR 7 2016

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING.

* TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE
  ON FRIDAY NIGHT.

* TEMPERATURES...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S
  TO AROUND 30 DEGREES. 

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

BRITT
4 follow-up statements
221 
WWUS73 KLSX 071714
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 PM CDT THU APR 7 2016


MOZ041-047>051-059-060-062-072-073-084-099-080515-
/O.CON.KLSX.WI.Y.0008.160407T1800Z-160408T0000Z/
/O.CON.KLSX.FZ.A.0003.160409T0600Z-160409T1400Z/
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FULTON...JEFFERSON CITY...
SULLIVAN...UNION...WASHINGTON
1214 PM CDT THU APR 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP THIS 
  AFTERNOON. WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED 
  LATE ON FRIDAY NIGHT.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS CAN ALSO 
  LIFT AND MOVE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE 
  OUTDOOR OBJECTS. MINOR TREE AND BUILDING DAMAGE IS ALSO 
  POSSIBLE.. SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED 
  ON FRIDAY NIGHT.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S FRIDAY NIGHT AND
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS DIMINISH.

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-052-061-063>065-074-075-085-080515-
/O.CON.KLSX.FZ.A.0003.160409T0600Z-160409T1400Z/
ADAMS IL-AUDRAIN MO-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JEFFERSON MO-JERSEY IL-KNOX MO-LEWIS MO-
LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-RALLS MO-
RANDOLPH IL-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO-
SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO-
WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...CENTRALIA...CHESTER...EDWARDSVILLE...FARMINGTON...
HANNIBAL...LITCHFIELD...MEXICO...MOUNT STERLING...PITTSFIELD...
QUINCY...SAINT CHARLES...SAINT LOUIS...SALEM...SPARTA...VANDALIA
1214 PM CDT THU APR 7 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED 
  LATE ON FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
980 
WWUS73 KLSX 072040
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT THU APR 7 2016


MOZ041-047>051-059-060-062-072-073-084-099-080845-
/O.EXT.KLSX.FZ.A.0003.160409T0500Z-160409T1400Z/
/O.CON.KLSX.WI.Y.0008.000000T0000Z-160408T0000Z/
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FULTON...JEFFERSON CITY...
SULLIVAN...UNION...WASHINGTON
340 PM CDT THU APR 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TIMING...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
  LATE THIS AFTERNOON. WIDESPREAD SUB-FREEZING TEMPERATURES ARE
  EXPECTED LATE ON FRIDAY NIGHT.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THESE WINDS CAN ALSO 
  LIFT AND MOVE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE 
  OUTDOOR OBJECTS. MINOR TREE AND BUILDING DAMAGE IS ALSO 
  POSSIBLE.. SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED 
  ON FRIDAY NIGHT.

* TEMPERATURES...MID TO UPPER 20S LATE FRIDAY NIGHT/SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS DIMINISH.

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-052-061-063>065-074-075-085-080845-
/O.EXT.KLSX.FZ.A.0003.160409T0500Z-160409T1400Z/
ADAMS IL-AUDRAIN MO-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JEFFERSON MO-JERSEY IL-KNOX MO-LEWIS MO-
LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-RALLS MO-
RANDOLPH IL-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO-
SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO-
WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...CENTRALIA...CHESTER...EDWARDSVILLE...FARMINGTON...
HANNIBAL...LITCHFIELD...MEXICO...MOUNT STERLING...PITTSFIELD...
QUINCY...SAINT CHARLES...SAINT LOUIS...SALEM...SPARTA...VANDALIA
340 PM CDT THU APR 7 2016

...FREEZE WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED 
  LATE ON FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURES...RANGING FROM MID 20S TO NEAR THE FREEZING MARK
  LATE FRIDAY NIGHT AND SATURDAY MORNING.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

GOSSELIN
605 
WWUS73 KLSX 080001
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT THU APR 7 2016

MOZ041-047>051-059-060-062-072-073-084-099-081215-
/O.EXP.KLSX.WI.Y.0008.000000T0000Z-160408T0000Z/
/O.CON.KLSX.FZ.A.0003.160409T0500Z-160409T1400Z/
BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-REYNOLDS MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FULTON...JEFFERSON CITY...
SULLIVAN...UNION...WASHINGTON
701 PM CDT THU APR 7 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

* TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED LATE
  ON FRIDAY NIGHT.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED
  ON FRIDAY NIGHT.

* TEMPERATURES...IN THE MID 20S TO AROUND 30. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-052-061-063>065-074-075-085-081215-
/O.CON.KLSX.FZ.A.0003.160409T0500Z-160409T1400Z/
ADAMS IL-AUDRAIN MO-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JEFFERSON MO-JERSEY IL-KNOX MO-LEWIS MO-
LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-MARION MO-
MONROE IL-MONROE MO-MONTGOMERY IL-PIKE IL-PIKE MO-RALLS MO-
RANDOLPH IL-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO-
SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO-
WASHINGTON IL-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...CENTRALIA...CHESTER...EDWARDSVILLE...FARMINGTON...
HANNIBAL...LITCHFIELD...MEXICO...MOUNT STERLING...PITTSFIELD...
QUINCY...SAINT CHARLES...SAINT LOUIS...SALEM...SPARTA...VANDALIA
701 PM CDT THU APR 7 2016

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED 
  LATE ON FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURES...IN THE MID 20S TO AROUND 30.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ADVANCED NOTICE THAT THERE IS POTENTIAL FOR SUB-
FREEZING TEMPERATURES. THESE CONDITIONS COULD KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

TES
830 
WWUS73 KLSX 080826
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
326 AM CDT FRI APR 8 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-090000-
/O.UPG.KLSX.FZ.A.0003.160409T0500Z-160409T1400Z/
/O.NEW.KLSX.FZ.W.0006.160409T0700Z-160409T1300Z/
ADAMS IL-AUDRAIN MO-BOND IL-BOONE MO-BROWN IL-CALHOUN IL-
CALLAWAY MO-CLINTON IL-COLE MO-CRAWFORD MO-FAYETTE IL-FRANKLIN MO-
GASCONADE MO-GREENE IL-IRON MO-JEFFERSON MO-JERSEY IL-KNOX MO-
LEWIS MO-LINCOLN MO-MACOUPIN IL-MADISON IL-MADISON MO-MARION IL-
MARION MO-MONITEAU MO-MONROE IL-MONROE MO-MONTGOMERY IL-
MONTGOMERY MO-OSAGE MO-PIKE IL-PIKE MO-RALLS MO-RANDOLPH IL-
REYNOLDS MO-SAINT CHARLES MO-SAINT CLAIR IL-SAINT FRANCOIS MO-
SAINT LOUIS CITY MO-SAINT LOUIS MO-SAINTE GENEVIEVE MO-SHELBY MO-
WARREN MO-WASHINGTON IL-WASHINGTON MO-
INCLUDING THE CITIES OF...ALTON...BELLEVILLE...BOWLING GREEN...
CAHOKIA...CENTRALIA...CHESTER...COLUMBIA...EDWARDSVILLE...
FARMINGTON...FULTON...HANNIBAL...JEFFERSON CITY...LITCHFIELD...
MEXICO...MOUNT STERLING...PITTSFIELD...QUINCY...SAINT CHARLES...
SAINT LOUIS...SALEM...SPARTA...SULLIVAN...UNION...VANDALIA...
WASHINGTON
326 AM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TIMING...WIDESPREAD SUB-FREEZING TEMPERATURES ARE EXPECTED 
  LATE ON FRIDAY NIGHT INTO SATURDAY MORNING.

* TEMPERATURES...RANGING FROM THE MID 20S IN NORTHEAST MISSOURI
  AND WEST CENTRAL ILLINOIS TO THE UPPER 20S AND LOWER 30 ALONG
  AND SOUTH OF INTERSTATE 70.

* IMPACTS...SENSITIVE PLANTS AND TREES MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CARNEY

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze watch went out at Apr 7, 3:12 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 7, 3:12 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
312 AM CDT THU APR 7 2016

.SHORT TERM...  (Through Late This Afternoon)
Issued at 309 AM CDT Thu Apr 7 2016

Main concerns today are fire weather concern, shower coverage, and
winds. For fire weather details...please see the fire weather
section below.

Even with the surface low moving away from us over the eastern Great
Lakes today, the pressure gradient will be tight over the area. This
will allow for windy conditions over the entire area by late this
morning into the afternoon.  The RAP is showing deep mixing upward
to 750mb by this afternoon at KCOU and KFAM which supports gusts
upwards of 45 mph by this afternoon.  Because of this, will go with
a wind advisory this afternoon.

Still looks like showers will become likely by this afternoon as the
shortwave trough currently over the Upper Midwest will move
southeastward into Missouri and Illinois.  As it does, it will
provide added ascent during the diurnally favorable time of day to
provide more numerous showers over all but central and southeast
Missouri from late morning into the late afternoon hours.  RAP is
showing a small amount of CAPE, so can't rule out an isolated
thunderstorm with perhaps some small hail. This is supported by both
the NAM/GFS and is depicted well on the CAMS.

Do expect quite a few clouds today with the low level cyclonic flow
causing the diurnal driven cumulus.  This should help keep
temperatures from climbing too much today.

Britt

.LONG TERM...  (Tonight through Wednesday)
Issued at 309 AM CDT Thu Apr 7 2016

(Tonight through Saturday)

Main focus during this period is the potential for freezing
temperatures on Friday night.  Will be issuing a freeze watch for
the entire CWA.

Models continue to be consistent in starting to deamplify the
pattern during this period.  We will see some showers that will
dissipate during the early evening hours as the aforementioned
trough moves off to the southeast.  Longwave trough will begin to
move off to the east by Friday which bring dry weather for Friday
and Saturday.  GFS/NAM are in decent agreement that surface ridge
will move across the area on Saturday.

Temperatures will stay below normal with 850mb temperatures in the 0
to -10C range.  Still looks like Friday night will be quite cold
with mainly clear skies as well as light winds as the surface ridge
approaches from the west.  Will continue to have widespread freezing
temperatures across the area with a hard freeze possible in areas
north of I-70.

(Sunday through Wednesday)

Difference in phasing of the upper troughs in the GFS/ECMWF will
determine how quickly a cold front will move across the area early
next week.  Will keep a chance of showers and thunderstorms in the
forecast Sunday night into Monday before both models show drier and
cooler weather moving back into the area by the middle of next week
as northwesterly upper flow aloft sets back up over Missouri and
Illinois.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Thursday Night)
Issued at 1144 PM CDT Wed Apr 6 2016

Secondary shortwave to slide southeast through region today. Kept
VFR conditions through most of forecast period. However, could see
some showers with this shortwave during the afternoon hours
between 18z and 23z Thursday with visbys/cigs dipping down to MVFR
briefly. Otherwise, west to northwest winds to pickup by mid
morning with gusts between 25 and 35kts at times. Then winds
diminish towards sunset.

Specifics for KSTL:
Secondary shortwave to slide southeast through region today. Kept
VFR conditions through most of forecast period. However, could see
some showers with this shortwave during the afternoon hours
between 19z and 23z Thursday with visbys dipping down to MVFR
briefly. Otherwise, west to northwest winds to pickup by 15z
Thursday with gusts between 25 and 30kts at times. Then winds
diminish after 02z Friday.

Byrd

&&

.FIRE WEATHER...
Issued at 309 AM CDT Thu Apr 7 2016

Will have an elevated fire danger today over parts of central and
southeast Missouri where there will be a combination of dry
fuels...gusty northwest winds and dry relative humidity. This will
be in a small area to the southwest of where I expected the
showers to be the most numerous. There will be another day of
elevated fire danger on Friday over all south central Illinois. I
do not expect any precipitation on Friday.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Watch from late Friday night through Saturday morning for
     Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford MO-
     Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis
     MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-Washington
     MO.

     Wind Advisory from 1 PM this afternoon to 7 PM CDT this evening
     for Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Moniteau MO-Montgomery MO-Osage MO-
     Reynolds MO-Warren MO-Washington MO.

IL...Freeze Watch from late Friday night through Saturday morning for
     Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-
     Greene IL-Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe
     IL-Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-
     Washington IL.

&&

WFO LSX
Hazardous weather outlook, Apr 6, 3:46 PM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT WED APR 6 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
346 PM CDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS AN ELEVATED FIRE DANGER ON THURSDAY OVER PARTS OF
CENTRAL MISSOURI BECAUSE OF DRY FUELS...LOW RELATIVE
HUMIDITY...AND GUSTY NORTHWESTERLY WINDS.

ELEVATED FIRE DANGER IS ALSO EXPECTED ON FRIDAY FOR AREAS ALONG
AND WEST OF THE MISSISSIPPI RIVER.

WIDESPREAD SUB-FREEZING TEMPERATURES ARE LIKELY OVER MUCH OF THE
AREA EARLY ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:29 AM CDTWind AdvisoryLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 7 more16 hr

Nearby

Freeze Watches in Missouri, 2016Freeze Watches in Illinois, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.